Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this high wind warning at Apr 4, 2022, 3:01 AM MDT for 11 counties in Montana; Clearwater County, Idaho County, Lemhi County, Idaho. It took effect at Apr 4, 2022, 1:00 PM MDT. It was in force for 15 hr. 30 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 4, 2022, 3:01 AM MDT (09:01 UTC)
- In effect from
- Apr 4, 2022, 1:00 PM MDT
- Expired
- Apr 5, 2022, 3:43 AM MDT
- In force
- 15 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 32 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 1:28 PM MDT | NON-TSTM WND GST 49 | 3 Nw Pollock, ID | MESONET STATION FW8176 POLLOCK. |
| Apr 4, 2:51 PM MDT | NON-TSTM WND GST 53 | La Salle, MT | ASOS STATION KGPI KALISPELL. |
| Apr 4, 3:11 PM MDT | NON-TSTM WND GST 49 | Hungry Horse, MT | MESONET STATION HNYM8 HUNGRY HORSE RAWS. |
| Apr 4, 3:30 PM MDT | NON-TSTM WND GST 52 | 3 N Moiese, MT | MESONET STATION MTM79 MDA MOIESE N. |
| Apr 4, 4:15 PM MDT | NON-TSTM WND GST 54 | 2 Ese Greer, ID | MESONET STATION 3022 D2 - TOP OF GREER GRADE. |
| Apr 4, 4:30 PM MDT | NON-TSTM WND GST 60 | 5 Ene Lonepine, MT | MESONET STATION MTM58 4.8 E LONEPINE (MT-MESO). |
| Apr 4, 4:45 PM MDT | NON-TSTM WND GST 49 | 2 Wnw Butte, MT | MESONET STATION MTM46 1.5 W BUTTE (MT-MESO). |
| Apr 4, 4:59 PM MDT | NON-TSTM WND GST 47 | 3 Sse Butte, MT | ASOS STATION KBTM BUTTE-MOONEY AP. |
| Apr 4, 5:00 PM MDT | NON-TSTM WND GST 59 | 1 Ssw Saint Ignatius, MT | MESONET STATION SIGM 0.5 SW SAINT IGNATIUS (AGRIMET). |
| Apr 4, 5:00 PM MDT | HEAVY SNOW 1 | Lost Trail Pass, MT | SNOW SQUALL. IDT ROAD SENSOR REPORTED VISIBILITY DOWN TO 0.11 MILE. A FLASH FREEZE LIKELY OCCURRED AS ROAD TEMPERATURES DROPPED IN THE UPPER 20S DURING THE SQUALL. PEAK WIND GUST OF 25 MPH. |
| Apr 4, 5:10 PM MDT | NON-TSTM WND GST 63 | 3 N East Kamiah, ID | MESONET STATION AP710 LONG BEACH. |
| Apr 4, 5:30 PM MDT | NON-TSTM WND GST 72 | 3 Ene Fenn, ID | MESONET STATION FW6604 GRANGEVILLE. |
| Apr 4, 6:00 PM MDT | NON-TSTM WND DMG | 2 E Orofino, ID | TWO PINE TREES WENT DOWN IN THE CANYON. WIND SPEEDS ESTIMATED AT 55 MPH. |
| Apr 4, 6:10 PM MDT | NON-TSTM WND GST 48 | 1 Wsw La Salle, MT | KGPI AIRPORT ASOS. |
| Apr 4, 7:00 PM MDT | NON-TSTM WND GST 80 | 5 E Lake Mcdonald, MT | OBSERVATION FROM SPERRY CHALET IN GLACIER NATIONAL PARK, ELEVATION 8038 FEET. |
| Apr 4, 7:08 PM MDT | NON-TSTM WND DMG | Saint Regis, MT | *** 1 INJ *** LARGE PONDEROSA PINES DOWN WITH ONE INJURY. INDIVIDUAL WAS NEAR OR UNDER THE TREE(S) WHEN IT FELL AND HAD TO BE TAKEN TO THE HOSPITAL. |
| Apr 4, 7:38 PM MDT | NON-TSTM WND GST 53 | 3 Nnw Racetrack, MT | WINDS WERE SUSTAINED AT 47 MPH. |
| Apr 4, 7:42 PM MDT | NON-TSTM WND GST 53 | 1 E Blacktail - Railroa, MT | MESONET STATION FIEM8 5 W MARIAS PASS. |
| Apr 4, 7:49 PM MDT | NON-TSTM WND GST 52 | 5 S Blossburg, MT | MACDONALD PASS OBSERVATION. |
| Apr 4, 7:53 PM MDT | NON-TSTM WND GST 43 | 6 Nw Missoula, MT | |
| Apr 4, 7:59 PM MDT | NON-TSTM WND GST 67 | 5 E Evaro, MT | POINT SIX MOUNTAIN, ELEVATION 7897 FEET. |
| Apr 4, 8:00 PM MDT | NON-TSTM WND GST 55 | 6 N Whitefish, MT | BIG MOUNTAIN SKI RESORT OBSERVATION, ELEVATION 6737 FEET. |
| Apr 4, 8:05 PM MDT | HEAVY SNOW 1.4 | 6 Nw Missoula, MT | SNOW SQUALL. 1.4 INCHES OF SNOW FELL IN A 30 MINUTE PERIOD. VISIBILITY BELOW 0.25 MILE WITH A PEAK WIND GUST OF 43 MPH. |
| Apr 4, 8:17 PM MDT | NON-TSTM WND GST 48 | Stevensville, MT | |
| Apr 4, 8:30 PM MDT | HEAVY SNOW 1 | 2 Ene Clearwater, MT | SNOW SQUALL. TEMPERATURES FELL FROM THE UPPER 30S TO LOW 30S DURING THE SQUALL. PEAK GUST OF 38 MPH. |
| Apr 4, 8:45 PM MDT | NON-TSTM WND GST 55 | Creston, MT | MESONET STATION CRSM CRESTON (AGRIMET). |
| Apr 4, 8:45 PM MDT | SNOW 1.4 | 6 Nw Missoula, MT | SNOW SQUALL PRODUCED THIS AMOUNT IN ROUGHLY 30 MINUTES. |
| Apr 4, 8:57 PM MDT | NON-TSTM WND GST 55 | 2 Ene Stevensville, MT | MESONET STATION AV610 STEVENSVILLE. |
| Apr 4, 11:38 PM MDT | NON-TSTM WND GST 67 | 6 Wnw Missoula, MT | A PLANE HEADED FROM MINNEAPOLIS TO MISSOULA WAS DIVERTED ON APPROACH NEAR THE TIME OF THIS GUST. ANOTHER PLANE FROM SEATTLE WAS DIVERTED TO SPOKANE AS WELL. ASOS STATION KMSO MISSOULA, MT. |
| Apr 5, 1:00 AM MDT | NON-TSTM WND DMG | 3 Nw Seeley Lake, MT | 2 LIVE TREES BETWEEN 25-30 INCHES IN DIAMETER, SNAPPED ABOUT 4 FEET OFF THE GROUND. ADDITIONAL DOWNED TREES IN THE BIG LARCH CAMPGROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
418 WWUS75 KMSO 040901 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 301 AM MDT Mon Apr 4 2022 MTZ001-050915- /O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/ /O.NEW.KMSO.HW.W.0001.220404T1900Z-220405T0600Z/ Kootenai/Cabinet Region- 301 AM MDT Mon Apr 4 2022 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...From 1 PM this afternoon to midnight MDT tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ002-050915- /O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/ /O.NEW.KMSO.HW.W.0001.220404T2100Z-220405T1200Z/ West Glacier Region- 301 AM MDT Mon Apr 4 2022 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM MDT TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. Gusts to 65 mph near Marias Pass. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...From 3 PM this afternoon to 6 AM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ003-050915- /O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/ /O.NEW.KMSO.HW.W.0001.220404T2100Z-220405T0600Z/ Flathead/Mission Valleys- 301 AM MDT Mon Apr 4 2022 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...From 3 PM this afternoon to midnight MDT tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ004-050915- /O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/ /O.NEW.KMSO.HW.W.0001.220404T1900Z-220405T0600Z/ Lower Clark Fork Region- 301 AM MDT Mon Apr 4 2022 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...From 1 PM this afternoon to midnight MDT tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ005-050915- /O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/ /O.NEW.KMSO.HW.W.0001.220404T1900Z-220405T1200Z/ Missoula/Bitterroot Valleys- 301 AM MDT Mon Apr 4 2022 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM MDT TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. Gusts to 65 mph in the central Bitterroot Valley. * WHERE...Missoula/Bitterroot Valleys. * WHEN...From 1 PM this afternoon to 6 AM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ006-050915- /O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/ /O.NEW.KMSO.HW.W.0001.220404T1900Z-220405T1200Z/ Bitterroot/Sapphire Mountains- 301 AM MDT Mon Apr 4 2022 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM MDT TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Bitterroot/Sapphire Mountains. * WHEN...From 1 PM this afternoon to 6 AM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ007-050915- /O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/ /O.NEW.KMSO.HW.W.0001.220404T2000Z-220406T0000Z/ Butte/Blackfoot Region- 301 AM MDT Mon Apr 4 2022 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM MDT TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...From 2 PM this afternoon to 6 PM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ043-050915- /O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/ /O.NEW.KMSO.HW.W.0001.220404T2000Z-220405T0600Z/ Potomac/Seeley Lake Region- 301 AM MDT Mon Apr 4 2022 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...From 2 PM this afternoon to midnight MDT tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IDZ005-050915- /O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/ /O.NEW.KMSO.HW.W.0001.220404T1900Z-220405T0600Z/ Northern Clearwater Mountains- 201 AM PDT Mon Apr 4 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Elk River, Highway 11 Pierce to Headquarters, and Pierce. * WHEN...From noon today to 11 PM PDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IDZ006-050915- /O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/ /O.NEW.KMSO.HW.W.0001.220404T1900Z-220405T0600Z/ Southern Clearwater Mountains- 201 AM PDT Mon Apr 4 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Dixie, Elk City, and Highway 12 Lowell to Lolo Pass. * WHEN...From noon today to 11 PM PDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IDZ007-050600- /O.UPG.KMSO.HW.A.0001.220404T1800Z-220405T0600Z/ /O.NEW.KMSO.HW.W.0001.220404T1900Z-220405T0600Z/ Orofino/Grangeville Region- 201 AM PDT Mon Apr 4 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Camas Prairie, Grangeville and vicinity, and Greer Grade. * WHEN...From noon today to 11 PM PDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IDZ009-050915- /O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/ /O.NEW.KMSO.HW.W.0001.220404T2000Z-220405T0600Z/ Western Lemhi County- 301 AM MDT Mon Apr 4 2022 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Western Lemhi County. * WHEN...From 2 PM this afternoon to midnight MDT tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IDZ010-050915- /O.UPG.KMSO.HW.A.0001.220404T1600Z-220406T0000Z/ /O.NEW.KMSO.HW.W.0001.220404T2100Z-220405T0600Z/ Eastern Lemhi County- 301 AM MDT Mon Apr 4 2022 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Bannock Pass, Highway 28 Tendoy to Lone Pine, Highway 93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and Salmon. * WHEN...From 3 PM this afternoon to midnight MDT tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
2 follow-up statements
477 WWUS75 KMSO 050556 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 1156 PM MDT Mon Apr 4 2022 MTZ001-050700- /O.EXP.KMSO.HW.W.0001.000000T0000Z-220405T0600Z/ Kootenai/Cabinet Region- 1156 PM MDT Mon Apr 4 2022 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... The high winds have ended. $$ MTZ003-050700- /O.EXP.KMSO.HW.W.0001.000000T0000Z-220405T0600Z/ Flathead/Mission Valleys- 1156 PM MDT Mon Apr 4 2022 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... It will continue to be breezy with gusts between 30 and 40 mph possible overnight. $$ MTZ004-050700- /O.EXP.KMSO.HW.W.0001.000000T0000Z-220405T0600Z/ Lower Clark Fork Region- 1156 PM MDT Mon Apr 4 2022 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... Snow squalls will continue to bring a chance for gusty winds over 30 mph at times overnight. $$ MTZ043-050700- /O.EXP.KMSO.HW.W.0001.000000T0000Z-220405T0600Z/ Potomac/Seeley Lake Region- 1156 PM MDT Mon Apr 4 2022 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... Snow squalls will continue to bring a chance for gusty winds over 40 mph at times overnight. $$ IDZ005-050700- /O.EXP.KMSO.HW.W.0001.000000T0000Z-220405T0600Z/ Northern Clearwater Mountains- 1056 PM PDT Mon Apr 4 2022 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... Snow squalls will continue to bring a chance for gusty winds over 40 mph at times overnight. $$ IDZ006-050700- /O.EXP.KMSO.HW.W.0001.000000T0000Z-220405T0600Z/ Southern Clearwater Mountains- 1056 PM PDT Mon Apr 4 2022 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... Snow squalls will continue to bring a chance for gusty winds over 40 mph at times overnight. $$ IDZ007-050700- /O.EXP.KMSO.HW.W.0001.000000T0000Z-220405T0600Z/ Orofino/Grangeville Region- 1056 PM PDT Mon Apr 4 2022 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... Gusty winds between 20 and 30 mph will continue overnight. $$ IDZ009-050700- /O.EXP.KMSO.HW.W.0001.000000T0000Z-220405T0600Z/ Western Lemhi County- 1156 PM MDT Mon Apr 4 2022 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... Snow squalls will continue to bring a chance for gusty winds over 40 mph at times overnight. $$ IDZ010-050700- /O.EXP.KMSO.HW.W.0001.000000T0000Z-220405T0600Z/ Eastern Lemhi County- 1156 PM MDT Mon Apr 4 2022 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... Snow squalls will continue to bring a chance for gusty winds over 40 mph at times overnight. $$ MTZ002-051200- /O.CON.KMSO.HW.W.0001.000000T0000Z-220405T1200Z/ West Glacier Region- 1156 PM MDT Mon Apr 4 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...To 6 AM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ005-051200- /O.CON.KMSO.HW.W.0001.000000T0000Z-220405T1200Z/ Missoula/Bitterroot Valleys- 1156 PM MDT Mon Apr 4 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. Gusts to 65 mph in the central Bitterroot Valley. * WHERE...Missoula/Bitterroot Valleys. * WHEN...To 6 AM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ006-051200- /O.CON.KMSO.HW.W.0001.000000T0000Z-220405T1200Z/ Bitterroot/Sapphire Mountains- 1156 PM MDT Mon Apr 4 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Bitterroot/Sapphire Mountains. * WHEN...To 6 AM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ007-060000- /O.CON.KMSO.HW.W.0001.000000T0000Z-220406T0000Z/ Butte/Blackfoot Region- 1156 PM MDT Mon Apr 4 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...To 6 PM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
038 WWUS75 KMSO 050943 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 343 AM MDT Tue Apr 5 2022 MTZ005-060300- /O.CAN.KMSO.HW.W.0001.000000T0000Z-220405T1200Z/ /O.NEW.KMSO.WI.Y.0002.220405T0943Z-220406T0300Z/ Missoula/Bitterroot Valleys- 343 AM MDT Tue Apr 5 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Missoula/Bitterroot Valleys. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ007-060300- /O.CAN.KMSO.HW.W.0001.000000T0000Z-220406T0000Z/ /O.NEW.KMSO.WI.Y.0002.220405T0943Z-220406T0300Z/ Butte/Blackfoot Region- 343 AM MDT Tue Apr 5 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Snow squalls are possible by this evening and could result in a few gusts above 50 mph and low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ002-006-051045- /O.CAN.KMSO.HW.W.0001.000000T0000Z-220405T1200Z/ West Glacier Region-Bitterroot/Sapphire Mountains- 343 AM MDT Tue Apr 5 2022 ...HIGH WIND WARNING IS CANCELLED... Gusty winds will continue today, but are expected to remain below 50 mph. $$ MTZ003-060300- /O.NEW.KMSO.WI.Y.0002.220405T0943Z-220406T0300Z/ Flathead/Mission Valleys- 343 AM MDT Tue Apr 5 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Choppy conditions are expected on Flathead Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this high wind warning went out at Apr 3, 2:51 PM MDT, 12 hours 10 minutes earlier.
Area forecast discussion, Apr 3, 2:51 PM MDT, 12 hours 10 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
251 PM MDT Sun Apr 3 2022
...DAMAGING WINDS...SNOW SQUALL THREAT...ACROSS NORTHERN ROCKIES
MONDAY AND TUESDAY...
.DISCUSSION...
Weak high pressure over the Northern Rockies today will break down
tonight. Aside from increased clouds and slight chance of rain
across northwest Montana, afternoon winds will gust to 20 mph for
larger valleys.
A powerful Pacific jet stream is projected to move over the Northern
Rockies Monday through Tuesday, producing damaging winds and some
intense snow showers.
WIND:
Particularly near the Continental Divide of southwest Montana, there
is a 70-90 percent chance of wind gusts near 50 mph, a 60-80 percent
chance of wind gusts near 60 mph, and up to a 30 percent chance of
winds reaching 70 mph. Winds of this magnitude will most certainly
damage trees, throw unsecured objects, and possibly even down power
lines. Also, the threat of crosswinds tipping high-profile vehicles
cannot be overstated (greatest threat: I-90 Drummond to Butte). One
peculiarity of this storm is that winds over the terrain will reach
their maximum speed overnight Monday into Tuesday. Do not be fooled
by winds diminishing during the Monday evening hours, as there will
episodic re-intensification as winds burst down the terrain features
(particularly in the presence of high-elevation snow showers).
SNOW:
The dynamics and cold air aloft associated with the Pacific jet
stream will create an environment of rapidly falling temperatures
and rapid snow shower intensification. Some mountain pass, such as
Lookout and Lolo, may see as much as 12 inches accumulation Monday
to Tuesday. Most all area mountain pass roadways, as well as
Georgetown Lake area, are at risk of snow squalls developing Monday
evening through Tuesday morning. Also, rapid cooling of relatively
warm road surface atop the below-freezing ground with heavy snowfall
is a recipe for sudden freeze-up, creating an impassable situation.
Watch for sudden changes in visibility and road conditions Monday to
Tuesday.
Elevated snow showers are anticipated to linger over the Northern
Rockies into Wednesday, with little to no additional snow
accumulation. Otherwise, temperatures will warm back to just
slightly cooler than the seasonal average.
Warm and dry high pressure will be present over the Northern Rockies
Thursday through Friday, with daytime temperatures rapidly warming
to above the seasonal average.
Global models and their ensembles suggest that a deep, cold low
pressure circulation will move over the western US from Sunday
through the middle of next week. Currently, there are a wide range
of possibilities for the depth and dynamics of this system,
however the overarching theme is another significant mountain snow
event (and perhaps even high elevation valleys of southwest
Montana and Lemhi County Idaho). We will be following this storm
system closely as it evolves.
&&
.AVIATION...
Variable cloudiness will be present across the Northern Rockies
air space through 04/0600Z. Also, winds will gust to 25 knots at
times, mainly through 04/0200Z. After 04/0600Z, clouds will
increase as a powerful Pacific jet stream approaches the region.
Elevated snow showers will obscure mountain tops nearly
continuously from 04/1200Z onward. Wind gusts will approach 60
knots over the terrain after 04/1800Z and be present at times
through Tuesday.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...High Wind Watch from Monday morning through Tuesday afternoon
Bitterroot/Sapphire Mountains...Butte/Blackfoot Region...
Flathead/Mission Valleys...Kootenai/Cabinet Region...Lower
Clark Fork Region...Missoula/Bitterroot Valleys...
Potomac/Seeley Lake Region...West Glacier Region.
Winter Weather Advisory from 6 AM Monday to noon MDT Tuesday
Butte/Blackfoot Region.
Winter Weather Advisory from 6 AM Monday to noon MDT Tuesday
Bitterroot/Sapphire Mountains.
Winter Weather Advisory from 6 AM Monday to noon MDT Tuesday
Lower Clark Fork Region.
Winter Weather Advisory from 6 AM Monday to noon MDT Tuesday
West Glacier Region.
ID...Winter Weather Advisory from 6 AM Monday to noon MDT Tuesday
Eastern Lemhi County.
High Wind Watch from Monday morning through Tuesday afternoon
Eastern Lemhi County...Northern Clearwater Mountains...
Southern Clearwater Mountains...Western Lemhi County.
Winter Weather Advisory from 5 AM Monday to 11 AM PDT Tuesday
Southern Clearwater Mountains.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:46 PM MDT | Snow Squall Warning | MSO | Ravalli | 29 min |
Nearby
High Wind Warnings in Montana, 2022High Wind Warnings in Idaho, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.